Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 4, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Apr 24, 2015, 5:07 AM CDT for 14 counties in Texas. It took effect at Apr 24, 2015, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2015, 5:07 AM CDT (10:07 UTC)
- In effect from
- Apr 24, 2015, 12:00 PM CDT
- Expired
- Apr 24, 2015, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 23 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 1935 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
188 WWUS74 KAMA 241007 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 507 AM CDT FRI APR 24 2015 TXZ001-002-006-007-011>020-241830- /O.NEW.KAMA.WI.Y.0004.150424T1700Z-150425T0100Z/ DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-CARSON-GRAY-WHEELER- DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...DALHART...STRATFORD...HARTLEY... CHANNING...DUMAS...VEGA...AMARILLO...PANHANDLE...WHITE DEER... PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE... CLARENDON...WELLINGTON 507 AM CDT FRI APR 24 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * EVENT...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED ACROSS THE WESTERN AND SOUTHERN TEXAS PANHANDLE. * TIMING...LATE THIS MORNING INTO EARLY EVENING. * IMPACTS...STRONG SOUTHWEST WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY ON WEST TO EAST ORIENTED ROADS. LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR TRASH CANS MAY BE BLOWN AROUND BY THE STRONG WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ELSENHEIMER
2 follow-up statements
156 WWUS74 KAMA 241716 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1216 PM CDT FRI APR 24 2015 TXZ001-002-006-007-011>020-250100- /O.CON.KAMA.WI.Y.0004.000000T0000Z-150425T0100Z/ DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-CARSON-GRAY-WHEELER- DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...DALHART...STRATFORD...HARTLEY... CHANNING...DUMAS...VEGA...AMARILLO...PANHANDLE...WHITE DEER... PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE... CLARENDON...WELLINGTON 1216 PM CDT FRI APR 24 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * EVENT...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED ACROSS THE WESTERN AND SOUTHERN TEXAS PANHANDLE. * TIMING...THROUGH THE EARLY EVENING. * IMPACTS...STRONG SOUTHWEST WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY ON WEST TO EAST ORIENTED ROADS. LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR TRASH CANS MAY BE BLOWN AROUND BY THE STRONG WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 14
967 WWUS74 KAMA 250058 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 758 PM CDT FRI APR 24 2015 TXZ001-002-006-007-011>020-250200- /O.EXP.KAMA.WI.Y.0004.000000T0000Z-150425T0100Z/ DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-CARSON-GRAY-WHEELER- DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...DALHART...STRATFORD...HARTLEY... CHANNING...DUMAS...VEGA...AMARILLO...PANHANDLE...WHITE DEER... PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE... CLARENDON...WELLINGTON 758 PM CDT FRI APR 24 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... SUSTAINED WINDS HAVE DECREASED TO BELOW ADVISORY LEVELS ACROSS THE TEXAS PANHANDLE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 24, 5:02 AM CDT, 5 minutes earlier.
Area forecast discussion, Apr 24, 5:02 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
502 AM CDT FRI APR 24 2015
.DISCUSSION...
A BROAD UPPER LEVEL TROUGH NEAR BAJA WILL BEGIN ITS EASTWARD
PROGRESSION TOWARDS THE PANHANDLES THIS MORNING. AT THE SURFACE...A
FAIRLY STRONG SURFACE LOW WILL DEVELOP THIS AFTERNOON AND
EVENING...INCREASING SOUTHWESTERLY WINDS ACROSS THE AREA. HAVE ISSUED
A WIND ADVISORY FOR THE SOUTHERN AND WESTERN TEXAS PANHANDLE.
COUNTIES FURTHER NORTH AND CLOSER TO THE SURFACE LOW HAVE BEEN
EXCLUDED AT THIS TIME AS IT APPEARS THAT THE STRONGEST WINDS WILL
REMAIN FURTHER SOUTH...BUT WILL CONTINUE MONITORING THE TREND AND
TRACK OF THE SURFACE LOW TO DETERMINE HOW FAR NORTH IT DEVELOPS. SEE
THE FIRE WEATHER SECTION BELOW FOR FIRE WEATHER CONCERNS. THINK MOST
OF THE PANHANDLES WILL REMAIN DRY TODAY...BUT HAVE INTRODUCED SOME
SLIGHT CHANCE POPS FOR MAINLY THE OKLAHOMA PANHANDLE FOR LATE THIS
AFTERNOON WHERE A VORT MAX CROSSES THE BASE OF THE UPPER LEVEL TROUGH
AS IT PASSES OVERHEAD. DO NOT HAVE HIGH CONFIDENCE IN THIS...BUT SOME
GUIDANCE INCLUDING THE HI-RES TTU WRF SHOW THE POTENTIAL FOR SOME
ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING IN THE WAKE OF THE
UPPER LEVEL FEATURE. THE SURFACE AND UPPER LEVEL LOWS DEPART TO THE
EAST FAIRLY QUICKLY SATURDAY MORNING. AS THE GRADIENT RELAXES IT
SHOULD BE A PLEASANT DAY WITH HIGHS IN THE UPPER 70S TO LOW 80S AND
LESS WIND THAN TODAY.
ANOTHER TROUGH WILL DIG INTO THE FOUR CORNERS REGION AND A CLOSED
UPPER LOW DEVELOPS SUNDAY AFTERNOON AND MOVES OVER THE PANHANDLES.
CHANCES FOR SHOWERS AND THUNDERSTORMS BEGIN INCREASING SUNDAY
AFTERNOON...WITH BEST CHANCES FOR WIDESPREAD PRECIPITATION OCCURRING
ON MONDAY AND MONDAY NIGHT. THUNDER CHANCES ALSO START TAPERING OFF
DURING THE DAY MONDAY...LEAVING MAINLY A RAIN EVENT THROUGH TUESDAY
MORNING. WITH THE ABUNDANT CLOUD COVER AND EXPECTED
RAIN...HIGH TEMPERATURES WILL BE IN THE 60S...SLIGHTLY BELOW NORMAL
FOR THE END OF APRIL. BEYOND TUESDAY...DRY NORTHWEST FLOW AND UPPER
LEVEL RIDGING SHOULD KEEP THE WEATHER QUIET MID WEEK..AND BRING
TEMPERATURES BACK UP INTO THE 70S TO LOW 80S.
&&
.FIRE WEATHER...
WARM AND WINDY CONDITIONS ARE EXPECTED ACROSS THE PANHANDLES TODAY.
20FT SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED...AND
RELATIVE HUMIDITY VALUES WILL FALL BELOW 20 PERCENT ACROSS THE AREA.
HAVE ISSUED A FIRE DANGER STATEMENT FOR ALL OF THE PANHANDLES
AS...FROM STRICTLY A METEOROLOGICAL STANDPOINT OF CONSIDERING WIND
AND RELATIVE HUMIDITY VALUES...ELEVATED FIRE WEATHER CONDITIONS ARE
EXPECTED WITH SOME LOCALIZED AREAS ACROSS THE WESTERN AND SOUTHERN
TEXAS PANHANDLES APPROACHING CRITICAL FIRE WEATHER CONDITIONS.
HOWEVER...WITH ERC VALUES IN THE 30S...RECENT WETTING RAINS OVER THE
LAST WEEK OVER MUCH OF THE PANHANDLES...AND THE RESULTANT GREEN-UP...WIDESPREAD
SIGNIFICANT FIRE WEATHER CONCERNS ARE NOT ANTICIPATED. WINDS WILL
BEGIN DECREASING LATE FRIDAY NIGHT AND REMAIN BELOW ELEVATED FIRE
WEATHER CONDITIONS FOR SATURDAY. SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS THE AREA ON SUNDAY NIGHT AND INTO MONDAY.
&&
ELSENHEIMER
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 81 51 82 50 78 / 10 5 0 5 20
BEAVER OK 81 50 85 49 69 / 20 10 5 10 20
BOISE CITY OK 75 46 77 46 70 / 20 10 5 5 30
BORGER TX 82 53 82 52 79 / 10 5 0 5 20
BOYS RANCH TX 80 50 82 48 79 / 10 5 0 5 20
CANYON TX 80 50 80 50 78 / 10 5 0 5 20
CLARENDON TX 81 54 84 52 82 / 10 5 0 5 20
DALHART TX 78 45 82 46 74 / 10 5 5 5 20
GUYMON OK 80 48 81 48 71 / 20 10 5 5 30
HEREFORD TX 78 48 83 48 78 / 10 5 0 5 20
LIPSCOMB TX 81 52 84 50 72 / 10 10 0 5 20
PAMPA TX 78 51 83 50 78 / 10 5 0 5 20
SHAMROCK TX 82 55 85 53 82 / 10 10 0 5 20
WELLINGTON TX 84 56 87 55 86 / 10 10 0 5 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HARTLEY...MOORE...
OLDHAM...POTTER...RANDALL...SHERMAN...WHEELER.
OK...NONE.
&&
02/18Hazardous weather outlook, Apr 24, 4:34 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 434 AM CDT FRI APR 24 2015 OKZ001>003-TXZ001>020-242145- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 434 AM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS IN EFFECT FROM NOON UNTIL 8 PM CDT THIS EVENING FOR THE WESTERN AND SOUTHERN TEXAS PANHANDLE. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 40 TO 45 MPH ARE EXPECTED. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLE. SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH HIGHER GUSTS...AND MINIMUM RELATIVE HUMIDITY VALUES WILL FALL BELOW 20 PERCENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON INTO MONDAY NIGHT...ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS SHOULD BE ALERT FOR THE ELEVATED FIRE WEATHER CONDITIONS TODAY. ELSENHEIMER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 1:18 PM CDT | Special Weather Statement | AMA | Collingsworth | 27 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.